MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT9
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.  there have been no other complaints reported in the lot number.  the manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during implantation of an intraocular lens (iol) the lens was defective.Additional information was requested and received, the lens had damaged optics, explanted on the same day and performed anterior vitrectomy and implanted with other lens.
 
Additional Manufacturer Narrative
Additional information was provided in d.9, h.3, h.6, and h.10.Correction information was provided in h.6 (during initial report 4582 was submitted in error) the lens was returned for evaluation.The returned lens matches the provided photo(s).Solution is dried on the lens.The distal tip of a haptic is broken.A deep gouge is observed on the optic of the anterior side.Cracks are observed in the center of the optic.Product history records were reviewed and the documentation indicated the product met release criteria.The file indicates the use of a qualified cartridge and unspecified handpiece.The file also indicates the use of a non-qualified viscoelastic.Lens damage was observed.The root cause for the reported complaint may be related to a failure to follow the ifu.The viscoelastic indicated is not qualified for the lens/delivery system combination used.The ifu instructs that an qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12223904
Report Number1119421-2021-01448
Device Sequence Number19927937
Product Code MJP
UDI-Device Identifier00380652279130
UDI-Public00380652279130
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/13/2025
Device Model NumberSN6AT9
Device Catalogue NumberSN6AT9.220
Device Lot Number15082942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date07/26/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
BA
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; ANOTHER COMPANY LENS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH IOL DELIVERY SYSTEM, INJECTOR, UNSPECIFIED; AMVISC; ANOTHER COMPANY LENS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH IOL DELIVERY SYSTEM, INJECTOR, UNSPECIFIED
Outcome Attributed to Adverse Event Required Intervention;